Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
195 Doctors are Online

Why am I having a hard time keeping an erection? Less ejaculate.

User rating for this question
Very Good
Answered by

General & Family Physician
Practicing since : 1968
Answered : 298 Questions
hello im a 46 yr old man, thin build in desent shape, but i smoke, my question is why am i having a hard time keeping an erection and it doesnt get as hard as it use to and stay, and when i ejaculate it isnt as strong and not as much fuild comes out,,is it just a sign of age
Posted Thu, 19 Apr 2012 in Premature Ejaculation
Answered by Dr. Andrew Rynne MD 1 hour later
Hi there.

Thank you for posting your question.

I hope that I can be of some help to you; my specialist interest happens to be sexual dysfunction.

Your question has a few facets to it and I will take these in the order that you give them:
(1) Smoking? Much and all as smoking is never a good idea, the probability is that it is not playing any significant role in your erection difficulties.
(2) In a man of your age, the most likely contributing factor to your not being able to sustain an erection is performance anxiety. Put another way, you are probably looking at your own performance and wondering if it will last or is it hard enough. These niggling negative thought are blocking messages getting through from your subconscious to your penis. This can happen when with a partner of even when alone.
(3) You should have a fasting blood glucose done just to rule out Type 2 diabetes but there is no hurry about this. Statins too can have some odd ill-effects on sexual performance and you may want to look into this a well.
(4) Decreased strength and volume of ejaculate may be age related. In any case there is not a lot that can be done about it.

How you go about resolving your erectile dysfunction will depend on your circumstances. If you are in a stable relationship then practise behaviour modification and take intercourse off the menu for a few weeks. No performance no anxiety. If not, then consider taking something like Cialis 20mg. Or you can do both.

I hope you found this useful and that you will accept my answer.

I wish you continued good health.


Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+
Question is related to
Diseases and Conditions

The user accepted the expert's answer

Ask a Psychiatrist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor